Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×

hi and new-


[31...]

Recommended Posts

I started taking 1 mg of Xanax because of family issues (my 11 y.o stepson threatened suicide and his mom refused to bring him to a therapist). I couldn't get through court without having a panic attack, so that was what I was prescribed. That was a year ago and I have been taking that same dose ever since, even though it has little to no effect anymore.

 

Two days ago I decided that I was going to quit taking it, and I went cold turkey. This was a MISTAKE. I couldn't get off the couch, had no will to live, etc. A friend of mine who went through a similar situation talked me through yesterday and suggested I register on this board. I took half a xanax yesterday and was able to feel human again, but now I need to know what my next steps are. Thank you.

Link to comment
Share on other sites

Hello 3110ellwood,

 

Welcome to Benzo Buddies! I'm sorry you had such serious family issues to deal with that led you to seek some kind of help to get through the difficulties.  It's not uncommon to reach for something in order to be able to function during these periods.  What happens is that once the issue is resolved, many times the medication continues.

 

It appears that you've reached tolerance to the dose of xanax you were taking, that is likely why it has little effect today.  While it's a good plan to decide to stop taking xanax, long term use contributes to many problems like cognitive and memory issues, stopping cold turkey is not the recommended way to discontinue benzos. I see you understand that now, I've been through cold turkey myself.

 

Since you've taken xanax for a year, a slow taper would be suggested to help your nervous system adjust to the dose changes and minimize withdrawal symptoms. Generally, a reduction of no more than 5-10% every 10-14 days is suggested. I'll give you a link to the Planning Your Withdrawal Board for additional information.

 

I'll also provide a link to the Ashton Manual. It is an excellent resource about benzos, tapering and withdrawal. The manual was written by Dr. Heather Ashton, an expert in the field.

 

I'm glad your friend directed you to the forum. You'll get a lot of support and information from those who understand the process. You'll need to be patient and realize that benzo withdrawal is not a race, slow and steady is the way to go. Do some reading and ask questions, we're here to help. This is doable, with a sensible taper plan.

 

Planning Your Withdrawal (Taper Plans)

 

The Ashton Manual

 

pianogirl  :)

Link to comment
Share on other sites

×
×
  • Create New...